Please use this identifier to cite or link to this item: http://scholarbank.nus.edu.sg/handle/10635/130946
Title: Observations on drug-induced toxic epidermal necrolysis in Singapore
Authors: Chan, H.L. 
Issue Date: 1984
Source: Chan, H.L. (1984). Observations on drug-induced toxic epidermal necrolysis in Singapore. Journal of the American Academy of Dermatology 10 (6) : 973-978. ScholarBank@NUS Repository.
Abstract: Fifteen patients with toxic epidermal necrolysis (TEN) were studied. In all of them the TEN was related to drug ingestion and believed to be drug-induced. The drugs implicated include pyrazolone derivatives, allopurinol, barbiturates, tetracycline, phenytoin, and penicillamine. Possible etiologic co-factors are infections, cancer, and the systemic lupus erythematosus diathesis. The extent of skin loss varied from 25% to almost 100% involvement of the total body surface. Seven of the fifteen patients had more than 75% epidermal loss. Three deaths were recorded (20%). From observations on these fifteen patients it was found that a single drug can cause two 'reaction' patterns, namely, Stevens-Johnson syndrome (or erythema multiforme) and TEN, at the same time or at different times in one and the same patient. It is stressed that from the prognostic and therapeutic viewpoints patients with TEN may be equated to patients with extensive partial-thickness burns and should be treated in a burn unit.
Source Title: Journal of the American Academy of Dermatology
URI: http://scholarbank.nus.edu.sg/handle/10635/130946
ISSN: 01909622
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

8
checked on Jan 14, 2018

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.